Alert archive / Oklahoma / Tornado Warnings in 2013
Tornado Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 28, 2013, 3:33 PM CDT for Beaver County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2013, 3:33 PM CDT (20:33 UTC)
- Expired
- May 28, 2013, 4:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 99 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:55 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2913 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275 WFUS54 KAMA 282033 TORAMA OKC007-282100- /O.NEW.KAMA.TO.W.0001.130528T2033Z-130528T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 333 PM CDT TUE MAY 28 2013 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA... * UNTIL 400 PM CDT * AT 328 PM CDT...TRAINED WEATHER SPOTTERS AND NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A TORNADO. THIS TORNADO WAS LOCATED 5 MILES EAST OF MOCANE...OR 6 MILES NORTHEAST OF BEAVER. DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING NORTHEAST AT 10 MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. * LOCATIONS IN THE PATH OF THIS TORNADO INCLUDE... BEAVER... MOCANE... KNOWLES... FORGAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3699 9999 3670 10038 3685 10059 3700 10047 TIME...MOT...LOC 2034Z 208DEG 11KT 3689 10043 $$ JOHNSON
1 follow-up statement
997 WWUS54 KAMA 282042 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CDT TUE MAY 28 2013 OKC007-282100- /O.CON.KAMA.TO.W.0001.000000T0000Z-130528T2100Z/ BEAVER OK- 342 PM CDT TUE MAY 28 2013 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN BEAVER COUNTY UNTIL 400 PM CDT... AT 337 PM CDT...TRAINED WEATHER SPOTTERS AND NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A TORNADO. THIS TORNADO WAS LOCATED 9 MILES EAST OF MOCANE...OR 10 MILES NORTHEAST OF BEAVER...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE... BEAVER... MOCANE... KNOWLES... FORGAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3699 9999 3670 10038 3685 10059 3700 10047 TIME...MOT...LOC 2042Z 208DEG 11KT 3692 10037 $$ JOHNSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 28, 2:36 PM CDT, 57 minutes earlier.
Area forecast discussion, May 28, 2:36 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 236 PM CDT TUE MAY 28 2013 .DISCUSSION... WE HAVE A LOT OF INTERESTING FEATURES ACROSS THE PANHANDLES THIS AFTERNOON. A DRYLINE WAS RETREATING NORTHWESTWARD ACROSS THE NORTHWEST THIRD OF THE TEXAS PANHANDLE. A STATIONARY FRONT WAS FOUND EAST/WEST ACROSS THE OKLAHOMA PANHANDLE. A JET STREAK IN THE UPPER LEVELS WAS APPROACHING THE SOUTHEAST TEXAS PANHANDLE FROM THE SOUTHWEST. ALL OF THESE FEATURES WILL PROBABLY HELP THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO THIS EVENING. SOME OF THE STORMS WILL LIKELY BE SEVERE WITH THE GREATEST THREAT ACROSS THE EASTERN HALF OF THE PANHANDLES. NOCTURNAL SHOWERS AND THUNDERSTORMS WOULD NOT BE OUT OF THE QUESTION AFTER MIDNIGHT AS THE MAIN UPPER LEVEL SHORT WAVE APPROACHES FROM CENTRAL NEW MEXICO. HAVE ADDED SOME POPS FURTHER WEST ACROSS THE SOUTHERN TEXAS PANHANDLE FOR THIS POSSIBILITY. THE DRYLINE IS EXPECTED MOVE INTO THE EASTERN OKLAHOMA AND TEXAS PANHANDLES BY THUNDERSTORM INITIATION TIME WEDNESDAY AFTERNOON. WOULD NOT BE SURPRISED IF THE DRYLINE ENDS UP FURTHER EAST THAN WHAT THE CURRENT MODELS SHOW GIVEN THE STRENGTHENING WESTERLY FLOW ALOFT AS THE SHORT WAVE TROUGH TRANSLATES ACROSS THE REGION. AGAIN SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. WILL KEEP THE FORECAST DRY FROM THURSDAY ONWARD AS A DRIER AIR MASS FILTERS ACROSS THE PANHANDLES. && .FIRE WEATHER... ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS FOR WEDNESDAY WILL BE CONDITIONAL ON HOW MUCH AND HOW WIDESPREAD THE RAIN IS TONIGHT... SO WILL HOLD OFF ON ANY FIRE WEATHER WATCHES FOR NOW. IF WE DO NOT SEE MUCH RAIN...THEN AREAS WEST OF A GUYMON TO AMARILLO LINE COULD SEE CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FOR MUCH OF THE WEST AND CENTRAL PANHANDLES ON THURSDAY...BUT THE WINDS WILL BE LIGHTER. THE WINDS MAY BE A BIT STRONGER ON FRIDAY ALONG WITH RELATIVE HUMIDITY VALUES BELOW 20 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 65 93 60 91 62 / 30 10 10 5 5 BEAVER OK 69 88 64 93 60 / 40 30 30 10 5 BOISE CITY OK 57 93 55 91 57 / 20 5 0 5 5 BORGER TX 70 93 64 95 68 / 30 10 10 5 5 BOYS RANCH TX 66 96 57 93 59 / 30 5 0 5 5 CANYON TX 64 93 58 93 61 / 30 10 10 5 5 CLARENDON TX 65 86 64 95 64 / 50 20 30 5 5 DALHART TX 57 94 53 95 57 / 20 5 0 5 5 GUYMON OK 66 96 57 93 59 / 30 10 10 5 5 HEREFORD TX 62 93 57 93 61 / 30 5 0 5 5 LIPSCOMB TX 71 86 64 92 64 / 40 30 30 10 5 PAMPA TX 69 87 60 93 65 / 30 20 30 5 5 SHAMROCK TX 68 87 66 96 65 / 50 30 30 5 5 WELLINGTON TX 70 88 69 98 66 / 50 30 40 10 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/15
Hazardous weather outlook, May 28, 3:08 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 308 PM CDT TUE MAY 28 2013 OKZ001>003-TXZ001>020-290815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 308 PM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS...SOME SEVERE...WILL BE SCATTERED ACROSS THE PANHANDLES TONIGHT. LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLOODING ARE THE MAIN HAZARDS. AN ISOLATED TORNADO CAN ALSO NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY AND WEDNESDAY NIGHT. THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN AND CENTRAL PANHANDLES WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR POSSIBLE ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY THROUGH FRIDAY. GOEHRING
In the hours before
Special weather statement, May 28, 2:50 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
250 PM CDT TUE MAY 28 2013
OKZ003-282015-
BEAVER OK-
250 PM CDT TUE MAY 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 315
PM CDT...
AT 247 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF KNOWLES...OR 14 MILES
SOUTHEAST OF BEAVER...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
KNOWLES... GATE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3664 10002 3661 10029 3674 10044 3701 10041
3700 10002
TIME...MOT...LOC 1950Z 226DEG 13KT 3674 10028
JOHNSONThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:50 PM CDT | Special Weather Statement | AMA | Beaver | 25 min |
| May 28, 2:55 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 65 min |
| May 28, 3:56 PM CDT | Tornado Warning | AMA | Beaver | 34 min |
| May 28, 4:03 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 57 min |
| May 28, 4:56 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 64 min |
| May 28, 5:41 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 64 min |
| May 28, 5:59 PM CDT | Special Weather Statement | AMA | Texas | 31 min |
| May 28, 6:07 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 53 min |
| May 28, 6:14 PM CDT | High Wind Warning | AMA | Beaver, Cimarron, Texas | 3 hr |
| May 28, 6:37 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 53 min |
| May 28, 6:53 PM CDT | Special Weather Statement | AMA | Texas | 37 min |
Nearby
Tornado Warnings in Oklahoma, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.